Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Apr 12, 2021, 9:04 PM HST. It took effect at Apr 13, 2021, 6:00 AM HST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2021, 9:04 PM HST (07:04 UTC)
- In effect from
- Apr 13, 2021, 6:00 AM HST
- Expired
- Apr 15, 2021, 4:02 PM HST
- In force
- 58 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
567 WHHW70 PHFO 130704 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 904 PM HST Mon Apr 12 2021 PHZ119>121-123-124-132015- /O.NEW.PHFO.SC.Y.0022.210413T1600Z-210415T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 904 PM HST Mon Apr 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM THURSDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 AM Tuesday to 6 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Donaldson
6 follow-up statements
783 WHHW70 PHFO 131303 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Tue Apr 13 2021 PHZ119>121-123-124-140215- /O.CON.PHFO.SC.Y.0022.210413T1600Z-210415T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 303 AM HST Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT TILL 6 AM THURSDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through 6 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
521 WHHW70 PHFO 140126 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 PM HST Tue Apr 13 2021 PHZ119>121-123-124-141430- /O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 PM HST Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through 6 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
886 WHHW70 PHFO 141300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Wed Apr 14 2021 PHZ119>121-123-124-150200- /O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 300 AM HST Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 25 knots except north in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through 6 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
305 WHHW70 PHFO 150130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Wed Apr 14 2021 PHZ119>121-123-124-151430- /O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 25 knots except north in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Through 6 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
717 WHHW70 PHFO 151341 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Thu Apr 15 2021 PHZ119>121-123-124-160245- /O.EXT.PHFO.SC.Y.0022.000000T0000Z-210416T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 341 AM HST Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds up to 25 knots except north in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
946 WHHW70 PHFO 160202 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 402 PM HST Thu Apr 15 2021 PHZ119>121-123-124-160315- /O.CAN.PHFO.SC.Y.0022.000000T0000Z-210416T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 402 PM HST Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 8:34 PM HST, 30 minutes earlier.
Area forecast discussion, Apr 12, 8:34 PM HST, 30 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 834 PM HST Mon Apr 12 2021 .SYNOPSIS... High pressure northwest of the state and a building ridge aloft will produce stable northeasterly trade winds on Tuesday through Thursday, with showers favoring typical windward slopes. An increase in showers and a decrease in winds is possible Friday and Saturday. && .DISCUSSION... The shortwave trough that brought locally heavy showers and a few thunderstorms to the state during the last 48 hours is now shifting to the east resulting in an increase in stability over the forecast area. Local satellite and radar imagery indicates most of the existing trade showers topping out below 10kft as mid-level subsidence increases, although a few isolated heavier showers will remain possible through tonight. Moderate to locally breezy trades will trend increasingly dry during the next several days as the upstream mid-level ridge gradually migrates eastward. Forecast soundings from the GFS suggest inversion heights potentially falling below 6kft as early as Tuesday night. PWATs will follow suit as they hover near the low end of normal for April (around 0.75 to 1") for the next several days which further increases confidence in a benign dry trade wind type pattern. Dewpoints will also remain pleasantly low, in the upper 50s to low 60s, during this time. This will favor a cooler feel in the afternoons and crisp, cool mornings. Global models are in general agreement that longwave amplification over the north Pac during the latter portion of the week will force the front presently established near 35N southward toward the Hawaiian Islands by this weekend. This will result in weakening trades areawide by Friday and Saturday. While typical uncertainty exists with respect to forward progress of the boundary through the state, consensus exists that wet trades will be in store for at least Kauai and Oahu by the end of the week. && .AVIATION... This evening, light to moderate northeasterly trade wind flow is returning to the island chain. Showers and low clouds that were observed earlier in the day across portions of the Big Island are diminishing as more stable air settles into place. Therefore, AIRMET Sierra for mountain obscuration across the southeast section of the Big Island has been cancelled this evening with no other AIRMETs in effect at this time. For the rest of tonight and tomorrow, the trough aloft over the islands will slowly move off to the east as the associated surface trough weakens. Therefore, showers and cloud coverage will favor the typical north through east sections of the islands as northeast trade winds increase a bit through mid-week. However, VFR conditions are expected to prevail throughout the forecast period. && .MARINE...Northeast trade winds will strengthen overnight as a high far northwest of the area moves east. Wind speeds are expected to exceed the Small Craft Advisory threshold tomorrow through Wednesday night. Winds will subside later in the week as a cold front approaches from the north. The current northwest swell is forecast to peak overnight, then slowly subside through Thursday. A larger, but shorter-period north swell arriving Thursday night will persist through the weekend, then slowly subside next week. Surf from these swells along north and west facing shores will remain well below the advisory thresholds. Surf will remain small along east facing shores through mid-week. The north swell will wrap in to some east facing shores later in the week. Swells from distant southern hemisphere storms will produce small to moderate surf along south facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from 6 AM Tuesday to 6 AM HST Thursday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...JVC AVIATION...Vaughan MARINE...Donaldson
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.